MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional testing.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, not all of the filter was in the "garage" and the tip of the 5mm basket, medium support, angioguard rx emboli capture guidewire system was already pre curved.It appeared to prep fine, but when it was taken out of its loop, not all of the filter was in the garage, and the tip of the wire was already curved.The physician attempted to re-prep the filter.It would go into the garage, but the filter would not completely stay there unless resistance was applied to the wire.A 4mm angioguard filter was successfully prepped and used to complete the case.There were no reports of patient injury.There were no damages found on the device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).The device was returned for evaluation.Addendum: per pe preliminary findings, the distal tip is presenting a waved (out of shape) and unraveled condition.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, not all the filter was in the "garage" and the tip of the 5mm basket, medium support, angioguard rx emboli capture guidewire system was already pre curved.It appeared to prep fine, but when it was taken out of its loop, not all the filter was in the garage, and the tip of the wire was already curved.The physician attempted to re-prep the filter.It would go into the garage, but the filter would not completely stay there unless resistance was applied to the wire.A 4mm angioguard filter was successfully prepped and used to complete the case.There were no reports of patient injury.There was no damage found on the device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).The device was returned for evaluation.A non-sterile unit of a ¿5mm basket, medium support, angioguard rx for us carotid¿ was received in a clear plastic bag.Upon unpacking, the returned components included the deployment sheath, the capture sheath, and the ecgw system; the remaining components were not returned.The ecgw system was received inserted into the deployment sheath.A kink was observed on the guidewire approximately 23 cm from the proximal end, and the distal tip exhibited an out-of-shape and unravelling condition.The filter basket area was inspected using a vision system, which revealed no anomalies or damage to the filter struts or membrane walls.Functional analysis was performed using lab samples of the filter introducer, torquing device, and coil dispenser.The ecgw system was removed from the delivery sheath, inserted into the filter introducer, and reinserted into the delivery sheath.The loaded sheath was then introduced into the dispenser coil, with the filter secured to it.A torquing device was attached to the guidewire¿s proximal end, and the guidewire was pulled until the filter basket docked fully into the tip of the deployment sheath.Visual inspection confirmed the kinked guidewire and the distal tip¿s unravelling, out-of-shape condition.The reported ¿delivery system-loading (docking) difficulty-into delivery sheath¿ was not observed during the product analysis.The filter basket was fully docked into the delivery sheath during functional analysis.However, the reported ¿distal tip (ecgw)-out of shape¿ was observed and caused by the observed malfunction ¿distal tip (ecgw)-unraveled/stretched.¿ the unraveled condition resulted in an out of shape distal tip.The exact cause of these events cannot be determined but may have been caused by handling factors encountered while preparing the device for use.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.Fill a 5 ml luer lock syringe with sterile saline and purge all air.Attach syringe to luer lock hub on the end of the filter introducer.Inject 5 ml of saline to purge all air from the deployment sheath and filter basket (ensure distal tip of the deployment sheath is inside the filter basket introducer tip prior to purging the system).You should see saline dripping from the proximal end of the deployment sheath (inside the coil dispenser).Disconnect syringe.Remove the two proximal (closest to the torque device) anti-migration clips holding the guidewire in the dispenser coil.Ensure the torque device is locked onto the guidewire.Gripping the torque device in one hand and the coil dispenser in the other, pull on the wire until the basket is completely docked into the tip of the deployment sheath.When completely docked, approximately half the filter basket will still be visible out of the end of the deployment sheath.After the deployment sheath is completely docked, remove the remaining distal anti-migration clip (closest to the filter introducer) and continue to pull back on the torque device to disengage the docked deployment sheath/guidewire assembly from the filter introducer.Loosen the torque device.While holding the torque device in one hand, gradually pull back on the guidewire with the other hand.Continue to pull the guidewire through the torque device until the proximal end of the deployment sheath is visible at the proximal end of the torque device.Tighten the torque device onto the deployment sheath to secure the deployment sheath to the guidewire.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
MDR Report Key22041403
Report Number1016427-2025-00043
Device Sequence Number18367451
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)250930(10)35270140
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number501814RMC
Device Lot Number35270140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date05/18/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown